Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 29, 2021Cumberland County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 29, 2021, 7:14 PM CDT for Cumberland County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 7:14 PM CDT (00:14 UTC)
Expired
Jun 29, 2021, 7:45 PM CDT
In force
31 min
Issued by
NWS Louisville, KY

County Cumberland County, KY

The radar

The Nashville radar (KOHX), 119 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS83 KLMK 300014
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
714 PM CDT Tue Jun 29 2021

KYZ081-082-300045-
Cumberland-Clinton-
714 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON AND
SOUTHEASTERN CUMBERLAND COUNTIES...

At 714 PM CDT, a strong thunderstorm was located 9 miles west of
Byrdstown, moving north at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Littrell, Peytonsburg, Stalcup, Hegira, Kettle, Tanbark, Modoc,
Frogue, Green Grove and Bow.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3673 8547 3680 8522 3663 8524 3662 8540
TIME...MOT...LOC 0014Z 172DEG 20KT 3660 8530 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:37 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 29, 6:37 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
737 PM EDT Tue Jun 29 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Wednesday)
Issued at 305 PM EDT Tue Jun 29 2021

Moisture and mid-level energy associated with the remnants of Danny
will continue NW into northern MS and western TN through this
evening. Deep convection is propagating NW across northern MS and
central/western TN now, around an upper level ridge holding strong
over central KY and southern IN. Pulse convection has bubbled up a
county or two west of the CWA, and some slight expansion eastward is
expected this afternoon and evening. Did go ahead and trim PoPs to
keep the Bluegrass dry through 00z, with a slight chance to the I-65
corridor, and low chance PoPs west of I-65 (roughly). PoPs range
from 10-30 percent through sunset before diminishing.

The upper level ridge finally begins to weaken overnight, and 12z
CAMs suggest a rogue shower or two at times overnight in the humid
airmass. Held on to a slight chance PoP for multiple hours
overnight, though most of that time will be dry. Steady height falls
aloft continue into Wednesday. The upper ridge is suppressed and
looks to re-center itself over Texas as a large upper level trough
drops south over the Great Lakes.

Increasing moisture from the southwest will push PWATs to 1.8-2.0
inches on Wednesday. With a weak sfc trof just off to the northwest,
isolated to scattered showers look possible through the mid to late
morning hours in southern Indiana. Skies look to range from partly
sunny to mostly cloudy on Wednesday, with greater sky cover along
and north of the Ohio River. Given the high theta-e air in place, at
least modest destabilization is likely through midday. A subtle mid-
level shortwave moving east over the Ohio Valley and a very weak sfc
trof should provide enough triggers to support scattered to numerous
showers and storms Wednesday afternoon and evening. The greatest
coverage will likely be along and north of the I-64 corridor, with
coverage more widely scattered in south-central KY. Wind fields
aloft remain very weak, however, so storms are unlikely to become
organized. A few stronger storms could produce locally strong wind
gusts and/or a brief downpour. There is a low-end flooding risk on
Wednesday, especially over southern Indiana and northern Kentucky
where greater convective coverage should increase the risk for
localized training. Any training could quickly produce some minor
flooding/ponding of water and be a nuisance. Cloudier conditions and
decreasing 1000-850mb thicknesses will result in slightly cooler
temperatures with highs in mid 80s.

.Long Term...(Wednesday night through Tuesday)
Issued at 315 PM EDT Tue Jun 29 2021

Upper pattern will finally be changing Wednesday night as the Mid-
Atlantic upper ridge eventually breaks down as the positively-tilted
and deepening Great Lakes trough pushes further east. To our
northwest, the strong Pacific NW upper high that caused record-
breaking temperatures will be tracking eastward across Saskatchewan
on Thursday, which will help amplify and dig the Great Lakes trough
further south. This will allow the persistent sfc boundary to drop
southward and eastward across the Ohio Valley on Thursday and
Friday, leading to widespread shower and storm chances ahead of the
boundary.

For Thursday, axis of abundant PWATs will be located ahead of the
front, with guidance mostly in agreement with values between 1.9-
2.2". Model soundings suggest less CAPE for Thursday, primarily due
to thicker cloud cover and temps only expected to reach the upper
70s to near 80 during the afternoon hours. Could have some rumbles
of thunder mixed in, but think we'll see more widespread showers,
possibly heavy at times. Front seems to be progressive, but with
available moisture content near climate max, we could have some
localized flooding concerns during the afternoon and evening hours.
WPC highlights our region in a Excessive Rainfall Outlook for
Thursday with a Marginal and Slight risk. 1-hour Flash Flood
Guidance is above 2 inches, so we would need some heavy rain rates
or long residence time over one area to approach FFG. Storm total
QPF from Wednesday afternoon to Friday afternoon has increased
slightly again, now in the range of 2-3.5 inches across our CWA.

Front looks to pass through sometime Friday morning, resulting in
cool northerly winds and drier conditions. NBM continues to be a wet
solution for Friday, but will trend back PoPs for Friday afternoon
for everywhere but our Lake Cumberland region. Clouds look to hang
around through the early afternoon hours, but we should see more
sunshine by the mid afternoon hours. Temps will again stay near 80F
on Friday thanks to northerly winds.

For the holiday weekend, guidance continues to become more aligned
with the evolution of the upper trough and flow. The GFS and ECMWF
both now show the Great Lakes trough deepen into a closed upper low
on Saturday somewhere over OH/WV region, and eventually spinning up
the East Coast and away from our region. At the sfc, a sfc high will
fill in behind the FROPA, resulting in dry weather for Saturday and
Sunday. Temps look to remain below normal for the weekend, with
Saturday expected to stay in the upper 70s and Sunday in the low
80s. It's not until Monday and Tuesday when we could see temps warm
into the upper 80s to low 90s again.

&&

.Aviation...(00Z TAF Issuance)
Issued at 735 PM EDT Tue Jun 29 2021

Isolated thunderstorms have been observed this evening, impacting
HNB, BWG, and SDF at times. Main threats within these storms have
been gusty winds and torrential rainfall. However, most of the
activity seems to be moving away from the terminals and then expect
storms to diminish over the next few hours with the loss of daytime
heating. Quiet weather then expected overnight into tomorrow morning
before chances of showers and storms return by Wednesday late
morning/early afternoon. Best coverage of storms is expected after
18Z and lasting through the end of the TAF period. Gusty winds and
locally heavy rainfall will again be the main threats.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...EBW
Long Term...CJP
Aviation...JML
Hazardous weather outlook, Jun 29, 2:43 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
343 PM EDT Tue Jun 29 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-301945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
343 PM EDT Tue Jun 29 2021 /243 PM CDT Tue Jun 29 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms Wednesday with locally gusty winds and heavy
rainfall could result in localized flooding issues for any area that
sees repeated storm activity.

Widespread rain is expected Thursday into Friday as a cold front
moves into the region. Scattered storms are expected each day as
well, with the main threats once again being heavy rainfall and cloud
to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information, can be found at weather.gov/louisville.

EBW/CJP

In the hours before

Special weather statement, Jun 29, 6:37 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
737 PM EDT Tue Jun 29 2021

INZ090-300000-
Harrison-
737 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON COUNTY...

At 737 PM EDT, a strong thunderstorm was located 9 miles north of
Corydon, moving northwest at 10 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Palmyra, New Salisbury, Moberly, Depauw, Fairdale, Central Barren,
Ramsey, Hancock Chapel and Frenchtown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3842 8608 3825 8608 3824 8623 3835 8625
      3836 8625 3837 8626 3839 8626 3838 8625
      3839 8625 3840 8626 3840 8625 3841 8625
      3841 8626 3842 8626
TIME...MOT...LOC 2337Z 154DEG 8KT 3834 8619

SCHOETTMER
Special weather statement, Jun 29, 6:48 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
748 PM EDT Tue Jun 29 2021

INZ084-090-KYZ025-300015-
Crawford-Harrison-Meade-
748 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HARRISON...
SOUTHEASTERN CRAWFORD AND NORTHWESTERN MEADE COUNTIES...

At 748 PM EDT, a strong thunderstorm was located over Carefree Town.
The storm is nearly stationary.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Carefree Town, Leavenworth, Curby, Cape Sandy, Riddle, Fredonia,
Beechwood, Switzer Crossroads, Wyandotte and Pilot Knob.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3818 8626 3814 8637 3826 8649 3832 8631
TIME...MOT...LOC 2348Z 174DEG 3KT 3822 8635

SCHOETTMER
Local storm report, Jun 29, 6:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     1 NW BOWLING GREEN      36.98N 86.45W
06/29/2021                   WARREN             KY   911 CALL CENTER

            REPORTS OF A TREE DOWN AS WELL AS POWER
            LINES DOWN IN BOWLING GREEN.

&&

JML
Special weather statement, Jun 29, 6:53 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
753 PM EDT Tue Jun 29 2021

INZ077-090>092-300030-
Washington-Floyd-Clark-Harrison-
753 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARRISON...WEST
CENTRAL CLARK...NORTHWESTERN FLOYD AND SOUTH CENTRAL WASHINGTON
COUNTIES...

At 753 PM EDT, a strong thunderstorm was located 12 miles northwest
of New Albany, moving north at 5 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Galena, Borden, Greenville and Martinsburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3834 8596 3834 8604 3844 8610 3846 8593
TIME...MOT...LOC 2353Z 196DEG 5KT 3839 8601

SCHOETTMER
Special weather statement, Jun 29, 7:04 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
704 PM CDT Tue Jun 29 2021

KYZ026-300030-
Ohio-
704 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OHIO COUNTY...

At 703 PM CDT, a strong thunderstorm was located near Hartford,
moving north at 10 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Adaburg, Taffy and Bells Run.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3763 8695 3762 8692 3763 8691 3765 8687
      3767 8684 3767 8683 3753 8686 3751 8696
      3760 8698
TIME...MOT...LOC 0003Z 196DEG 8KT 3755 8692

SCHOETTMER
Special weather statement, Jun 29, 7:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
714 PM CDT Tue Jun 29 2021

KYZ081-082-300045-
Cumberland-Clinton-
714 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON AND
SOUTHEASTERN CUMBERLAND COUNTIES...

At 714 PM CDT, a strong thunderstorm was located 9 miles west of
Byrdstown, moving north at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Littrell, Peytonsburg, Stalcup, Hegira, Kettle, Tanbark, Modoc,
Frogue, Green Grove and Bow.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3673 8547 3680 8522 3663 8524 3662 8540
TIME...MOT...LOC 0014Z 172DEG 20KT 3660 8530

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:04 PM CDTSpecial Weather StatementLMKOhio26 min
Jun 29, 7:09 PM CDTSevere Thunderstorm WarningLMKOhio36 min
Jun 29, 7:25 PM CDTSpecial Weather StatementLMKGrayson35 min
Jun 29, 8:03 PM CDTSpecial Weather StatementLMKHancock27 min
Jun 29, 8:12 PM CDTSevere Thunderstorm WarningLMKHancock33 min
Jun 29, 7:21 PM CDTSpecial Weather StatementLMKCrawford24 min
Jun 29, 7:25 PM CDTSpecial Weather StatementLMKOrange35 min
Jun 29, 7:40 PM CDTSpecial Weather StatementLMKPerry35 min
Jun 29, 8:10 PM CDTSpecial Weather StatementLMKCrawford35 min
Jun 29, 8:21 PM CDTSpecial Weather StatementLMKDubois24 min
Jun 29, 8:43 PM CDTSpecial Weather StatementLMKDubois47 min
Jun 29, 8:53 PM CDTSevere Thunderstorm WarningLMKDubois, Orange37 min
Jun 29, 8:59 PM CDTSevere Thunderstorm WarningLMKDubois, Perry31 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.